Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2013, 4:51 PM MDT for Crowley County, Colorado. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 4:51 PM MDT (22:51 UTC)
- Expired
- Jun 17, 2013, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:10 PM MDT | HAIL 1.75 | Sugar City, CO | |
| Jun 17, 5:12 PM MDT | HAIL 1 | Sugar City, CO | SOFT HAIL. |
| Jun 17, 5:15 PM MDT | HAIL 1 | 1 Ne Sugar City, CO | SOFT HAIL. MOST HAIL WAS SMALLER THAN 1 INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS55 KPUB 172251
SVRPUB
COC025-172330-
/O.NEW.KPUB.SV.W.0037.130617T2251Z-130617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROWLEY COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT
* AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
ORDWAY...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROWLEY...ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 10351 3817 10351 3818 10362 3812 10362
3812 10384 3832 10394 3848 10373
TIME...MOT...LOC 2251Z 322DEG 22KT 3830 10376
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
067
WWUS55 KPUB 172302
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT MON JUN 17 2013
COC025-172330-
/O.CON.KPUB.SV.W.0037.000000T0000Z-130617T2330Z/
CROWLEY CO-
502 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CROWLEY COUNTY
UNTIL 530 PM MDT...
AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORDWAY...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ORDWAY AND SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3834 10351 3817 10351 3818 10362 3812 10362
3812 10384 3832 10394 3848 10373
TIME...MOT...LOC 2302Z 322DEG 22KT 3825 10371
HAIL...1.00IN
WIND...60MPH
$$908
WWUS55 KPUB 172312
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT MON JUN 17 2013
COC025-172330-
/O.CON.KPUB.SV.W.0037.000000T0000Z-130617T2330Z/
CROWLEY CO-
512 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CROWLEY COUNTY UNTIL 530 PM MDT...
AT 504 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUGAR CITY...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUGAR CITY...ORDWAY AND MAINLY RURAL AREAS OF SOUTHEASTERN
CROWLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3839 10360 3839 10359 3834 10351 3817 10351
3818 10362 3812 10362 3812 10384 3826 10391
3845 10368
TIME...MOT...LOC 2311Z 322DEG 22KT 3821 10367
HAIL...1.75IN
WIND...60MPH
$$619
WWUS55 KPUB 172321
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT MON JUN 17 2013
COC025-172330-
/O.CON.KPUB.SV.W.0037.000000T0000Z-130617T2330Z/
CROWLEY CO-
521 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CROWLEY COUNTY UNTIL 530 PM MDT...
AT 518 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF
SUGAR CITY...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN CROWLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3819 10377 3834 10351 3817 10351 3818 10362
3812 10362 3812 10377
TIME...MOT...LOC 2321Z 326DEG 21KT 3817 10362
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:16 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 17, 3:16 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT MON JUN 17 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE MOUNTAINS AND ARE SPREADING EASTWARD ACROSS THE SOUTHEAST PLAINS. THIS COULD BE SUPPORTED BY A STRING OF WEAK SHORTWAVES MOVING THROUGH NRN CO. SFC DEW POINTS ALONG THE I-25 CORRIDOR HAVE BEEN DROPPING OFF INTO THE 30S...WITH EASTERLY WINDS KEEPING DEW POINTS IN THE UPPER 40S AND LOWER 50S ACROSS THE REMAINDER OF THE SOUTHEAST PLAINS. WITH CAPES INCREASING ACROSS THE SOUTHEAST PLAINS NEAR THE CO/KS BORDER TO AROUND 1500 J/KG IN MODEL SOUNDINGS...EXPECT A FEW THUNDERSTORMS TO BECOME SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY TO THE EAST OF THE I-25 CORRIDOR. HAIL TO AROUND 1 INCH IN DIAMETER...AND WIND GUSTS TO AROUND 60 MPH OR GREATER WILL BE THE PRIMARY THREATS AS SPC MESO ANALYSIS IS SHOWING DOWNDRAFT CAPES OF AROUND 1000-1400 J/KG...FAVORING DAMAGING WIND POTENTIAL. LCL'S LOOK A LITTLE HIGH IN MODEL SOUNDINGS WHICH SHOULD LIMIT TORNADO POTENTIAL. ONE OR MORE THUNDERSTORM CLUSTERS WILL DEVELOP ACROSS EASTERN CO OVERNIGHT...DROPPING SOUTH SOUTHEASTWARD. KIOWA COUNTY GETS CLIPPED BY ONE ACCORDING TO NAM12...WHEREAS GFS KEEPS MAJORITY OF QPF ACROSS SE CO THROUGH 06Z AS SE LOW LEVEL JET CRANKS UP...THEN PUSHES IT SOUTHEASTWARD INTO OK/TX PANHANDLES THROUGH 12Z WED. WILL MAINTAIN SOME ISOLATED TO SCATTERED POPS THE MAJORITY OF THE NIGHT ACROSS THE FAR SOUTHEAST PLAINS. LOW LEVEL EASTERLY OUTFLOW FROM THUNDERSTORMS SHOULD ADVECT HIGHER DEW POINTS BACK WESTWARD FOR TUESDAY LEADING TO GREATER CAPE FOR AFTERNOON CONVECTION TO WORK WITH ACROSS THE SOUTHEAST MTS/PLAINS. PROBLEM IS MODEL SOUNDINGS ALSO SHOW A BIT OF A CAP...PARTICULARLY FOR LOCATIONS ACROSS THE FAR SOUTHEAST PLAINS. STRATUS SHOULD DEVELOP ACROSS THE PLAINS DURING THE EARLY MORNING...BUT HIGH RES BUFKIT SOUNDINGS SHOW IT BREAKING BY LATE MORNING. CAPE VALUES OF AROUND 1000-1500 J/KG AND 0-6 KM SHEARS OF AROUND 40-50 KTS SHOULD SUPPORT POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN ACROSS MOST OF THE SOUTHEAST PLAINS. WITH LCLS A LITTLE LOWER THERE WILL BE A GREATER POTENTIAL FOR LARGE HAIL AND EVEN AN ISOLATED TORNADO...ESPECIALLY IF LOW LEVEL WINDS PULL AROUND MORE TO AN EASTERLY COMPONENT INCREASING THE LOW LEVEL HELICITIES. ANOTHER CONCERN WILL BE POTENTIAL FOR FLASH FLOOD PRODUCING RAINFALL ON THE WALDO BURN SCAR. HOWEVER QPF AMOUNTS IN MODELS ARE GENERALLY UNDER FLASH FLOOD CRITERIA (.50) SO THINK IT MIGHT BE ANOTHER HIT OR MISS PROPOSITION. WILL LET LATER SHIFTS GET A LOOK AT HIGH RES MODELS AND RE-EXAMINE THE NEED FOR A FLASH FLOOD WATCH. MEANWHILE...WESTERN PORTIONS OF THE FORECAST AREA WILL SEE GENERALLY ISOLATED HIGH BASED THUNDERSTORMS. WITH MUCH LOWER MOISTURE CONTENT IN THE ATMOSPHERE...LIGHTNING AND WIND GUSTS TO AROUND 50 MPH WILL BE THE PRIMARY THREATS WITH ONLY SPOTTY LIGHT RAINFALL AMOUNTS BOTH THIS AFTERNOON AND AGAIN TOMORROW. -KT .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) IN THE LONGER TERM FORECAST...THERE WILL BE A RETURN TO HOT...DRY AND BREEZY TO WINDY CONDITIONS AS SOUTHWEST FLOW ALOFT BECOMES PROMINENT FROM TUESDAY NIGHT THROUGH SATURDAY. UPPER LEVEL RIDGE AXIS SHIFTS EASTWARD INTO THE CENTRAL PLAINS AS UPPER LOW MOVES INTO THE PACIFIC NORTHWEST. AT THE SURFACE...LEE TROF DEVELOPS WEDNESDAY WITH WESTERLY SURFACE WINDS INCREASING ACROSS THE MOUNTAINS AND PLAINS DURING THE AFTERNOON. SOME LOW LEVEL MOISTURE MAY REMAIN ACROSS AREAS ALONG THE KANSAS BORDER WEDNESDAY AFTERNOON. THIS WOULD KEEP THUNDERSTORM POTENTIAL IN PLACE ONLY FOR KS/CO BORDER AREAS. HAVE ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR THE MOUNTAINS...EL PASO COUNTY...AND THE SAN LUIS VALLEY. FUELS IN THE MOUNTAINS REMAIN CRITICAL. ELSEWHERE...THE FINE FUELS ON THE PLAINS MAY NOT BE CRITICAL DUE TO RAINFALL FROM THE SPOTTY CONVECTION...THE INCREASED RELATIVE HUMIDITIES AND THE COOLER TEMPERATURES THE PAST SEVERAL DAYS. LATER SHIFTS WILL HAVE TO EVALUATE FUELS INFORMATION BEFORE ISSUING A RED FLAG WARNING. THURSDAY HAS THE POTENTIAL TO BE ANOTHER CRITICAL FIRE WEATHER DAY WITH CONTINUED HOT...DRY AND BREEZY CONDITIONS. THE WINDS DON'T LOOK AS STRONG THURSDAY AS WEDNESDAY AND MODELS ARE HINTING AT A WEAK SURFACE BOUNDARY MOVING INTO THE EAST CENTRAL PLAINS DURING THE LATE AFTERNOON/EVENING WHICH MAY ALLOW FOR A BIT MORE LOW LEVEL MOISTURE. THE UPPER LOW OVER THE PACIFIC NORTHWEST OPENS UP AND MOVES EAST SATURDAY AND SUNDAY WITH MODELS HINTING AT SOME LOW LEVEL MOISTURE MAKING IT INTO THE FAR SOUTHEAST PLAINS WITH WARM...DRY CONDITIONS CONTINUING ELSEWHERE. WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE CWA MONDAY AFTERNOON WITH CONTINUED MOSTLY DRY CONDITIONS. STARK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) KCOS WILL CONTINUE TO SEE THE HIGHEST THREAT FOR TSRA TO AFFECT THE TAF SITE. ERRATIC GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE RAINFALL WILL BE THE PRIMARY THREATS...WITH CIGS IN THE VFR TO PERHAPS BRIEFLY MVFR CATEGORY. KPUB WILL ALSO SEE A THREAT FOR TSRA IN THE 21Z-24Z TIME FRAME. AGAIN...GUSTY WINDS...LIGHTNING...AND BRIEF MODERATE RAINFALL WILL BE THE PRIMARY THREATS...WITH CIGS IN THE VFR CATEGORY. MORE HIT OR MISS POTENTIAL FOR TS AT KALS WITH GUSTY WINDS AND LIGHTNING...THUS WILL ONLY CARRY A VCTS. EASTERLY WINDS WILL SPREAD POTENTIAL FOR MVFR TO IFR CIGS ACROSS THE SOUTHEAST PLAINS AFTER 09Z...AND HAVE PUT THIS IN THE KCOS AND KPUB TAF SITES. THESE CIGS SHOULD BREAK TOWARDS LATE MORNING OR EARLY AFTERNOON WITH ANOTHER POTENTIAL FOR AFTERNOON THUNDERSTORMS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR COZ220>227. && SHORT TERM...KT LONG TERM...STARK AVIATION...KT
Hazardous weather outlook, Jun 17, 11:02 AM MDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT MON JUN 17 2013 COZ058>089-093>099-181715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THEN SPREAD EASTWARD OVER THE EASTERN MOUNTAINS...PALMER DIVIDE AND RATON MESA REGIONS BY EARLY AFTERNOON. DRIER AIR IN PLACE OVER THESE REGIONS WILL LIKELY LEAD TO LIGHTNING AND GUSTY OUTFLOW WINDS UP TO 50 MPH AND SMALL HAIL BEING THE MAIN THREATS. AS THUNDERSTORMS MOVE EAST ON TO THE EASTERN COLORADO PLAINS...THEY WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EARLY EVENING EAST OF INTERSTATE 25. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THUNDERSTORMS TO DISSIPATE OVER THE MOUNTAINS THROUGH MIDNIGHT. A SLOW MOVING THUNDERSTORM COMPLEX WILL LIKELY DRIFT SOUTHEAST ACROSS KIOWA...PROWERS AND BACA COUNTIES OVERNIGHT. LOCALLY HEAVY RAINFALL ALONG WITH STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS CONVECTIVE SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE PLAINS...INCLUDING THE I-25 CORRIDOR REGION. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SINCE QUITE A BIT OF INSTABILITY WILL REACH THE EAST FACING SLOPES OF THE MOUNTAINS...FLASH FLOODING MAY OCCUR OVER THE WALDO BURN SCAR ON TUESDAY. FOR WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLORADO AND KANSAS BORDER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS THE MOUNTAINS...VALLEYS AND I-25 CORRIDOR REGION. ON THURSDAY...FRIDAY...AND POSSIBLY SATURDAY...METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS. 31/40
In the hours before
Special weather statement, Jun 17, 2:03 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT MON JUN 17 2013 COZ081-084-085-172030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 203 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...THE WALDO CANYON BURN SCAR...MANITOU SPRINGS...AND WEST CENTRAL COLORADO SPRINGS. AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WALDO CANYON BURN SCAR. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH. LIGHT TO MODERATE RAIN CAN BE EXPECTED OVER THE WALDO CANYON BURN SCAR THROUGH 230 PM. RAINFALL RATES OF UP TO TWO TENTHS OF AN INCH PER HOUR ARE POSSIBLE. BE SURE TO MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THE WALDO CANYON BURN SCAR. STARK
Special weather statement, Jun 17, 2:18 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT MON JUN 17 2013 COZ084-085-172045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 218 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS. FALCON. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 2:45 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT MON JUN 17 2013 COZ084-085-172115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 245 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EAST CENTRAL COLORADO SPRINGS. AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 13 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... ELLICOTT. SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 2:51 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT MON JUN 17 2013 COZ094-172115- EASTERN LAS ANIMAS COUNTY- 251 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF KIM TO 11 MILES EAST OF BRANSON...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 3:08 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 308 PM MDT MON JUN 17 2013 COZ094-172145- EASTERN LAS ANIMAS COUNTY- 308 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF KIM...OR 49 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... KIM. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 17, 3:55 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT MON JUN 17 2013 COZ085-089-172230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY- 355 PM MDT MON JUN 17 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF TRUCKTON...OR 38 MILES EAST OF MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL CROWLEY COUNTY. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 47 min |
| Jun 17, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 17, 3:26 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 13 hr |
| Jun 17, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 42 min |
| Jun 17, 5:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 43 min |
| Jun 17, 5:36 PM MDT | Tornado Warning | PUB | Otero | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.